I've been on doxycycline hyclate for a long time for chronic dry eye, am starting to worry about long term effects.But it seems to be the only thing that helps Anyone out there with the same problem? Thanks!
26 Jan 2011
have you ever tried short courses of fml or fml forte drops or even tobradex (comes in generic and ointment) can be put in the eye and also on the outside of the eye I am not suggesting these I am thinking that with some of these they work because they reduce burning and itching and also the dryness, they are not for long term use because prolonged use of any steroid in the eye can raise the introcular pressure and be a problem, but if it were just for a shor time and relieved it like it did for me then you would not have to remain on them continually, these are just some thoughts, have you asked the doctor about suggesting another drug or combination of drops? it's very uncomfortable and I do understand.
please take care and best wishes, flarex isn't recommended for long term but I use it maybe every day or two twice to three times in a 24 hour period and it has given me long term help and I have also used Patanol drops inbetween again I wish you sucess in finding something that will give you long term relief one more I thought of Ketorolac tromethamine 0.45% I wish some of these would be of help for you and not cause lots of side effects
26 Jan 2011
have you ever tried any of the following fml drops, fml forte, patanol, Ketorolac tromethamine 0.45%, Tobradex either drops or ointment some of these can only be used short term, due to the fact some have steroid and reduce inflammation that sometimes comes with the itching and burning so there is the possibility of raising the introcular pressure in the eye have you talked with the opthamologist about suggestions or have you tried any of these listed? I just hope that you find one that you don't have to use for a long long time yet will help you
26 Jan 2011
I worked in an eye clinic for years and have never seen doxycycline given for chronic dry eye. Do you have blepharitis? The effects of blepharitis can sometimes feel like a dry itchy eye, it is usually accompanied by small dandruff like flakes in the eyelashes, although sometimes it is difficult to see them without magnification. Occasionally antibiotics can be used short term for this, usually the types of ointments that caringsonbj mentioned are used, but usually I've seen a regimen of careful cleaning of the lid to be most effective. You can buy special lid cleansing wipes or you can use a few drops of baby shampoo in a half cup of warm water and use q-tips to carefully clean along the lashline twice daily. I would also recommend using a non preservative artificial tear product several times a day. Patinol is not a bad product to use either.
19 Jun 2013
I too am on doxi and have been for a long time. When I go off it my eyes become inflamed again. My dr could give me no information on long term side effects because she said it has not been used long enough, but my eyes are so dry I don't have much choice. I also have all four ducts on my eyes plugged, and use artificial tears ( I prefer Thera Tears but everyone has their own choice) and gel drops. Doxi does seem to give me a lot of reflux but again I have few choices. Restasis did not work for me, and neither did cyclosporine drops for my eyelash area. You do what you have to do to get by I guess.
- Doxycycline Information for Consumers
- Doxycycline Information for Healthcare Professionals (includes dosage details)
- Side Effects of Doxycycline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Can consuming a large amount of alcohol daily cause redness in the eyes?
1 answer • 10 Sep 2009
Seems like the scratch reopens every 6 months, is that anything that can be done to keep this from happening over and over again.
1 answer • 4 Mar 2011
I have been on Plaquenil for about 2 yrs. I did have a baseline eye exam,and recently noticing eye problems returned to the eye doctor for another ...
1 answer • 9 Mar 2011
... told that was Schogren's syndrom. (sp ?) Could the chlorthalidone be causing the dryness ?
2 answers • 24 Oct 2012
I foundn a bottle in my medicine cabinet and according to drugs.com, it is prescribed for bacteria in the eye. I was diagnosed with chronic dry eyes ...
2 answers • 25 Oct 2013